Metallic Taste in the Mouth (Dysgeusia)
A metallic taste in the mouth can be caused by infections of the mouth or teeth, skin conditions that affect the mucous membranes in the mouth (such as lichen planus), or other problems (such as Crohn's disease). A metallic taste also may be caused by a substance present in the mouth.
Medicines that are chewed, rather than swallowed, may cause a temporary metallic taste at the back of the tongue. Other medicines, such as Flagyl, tetracycline, penicillamine, Biaxin, ethambutol, biguanides, and allopurinol, can cause a metallic taste because they get into the mouth through salivary secretions or directly from the blood.
eMedicineHealth Medical Reference from Healthwise
To learn more visit Healthwise.org
© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Find out what women really need.